Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 107, NWS Nashville, TN

June 27, 20184 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2018, 4:17 PM CDT for 4 counties in Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2018, 4:17 PM CDT (21:17 UTC)
Expired
Jun 27, 2018, 4:45 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheatham County, TN, Dickson County, TN, Montgomery County, TN, Robertson County, TN

The radar

The Nashville radar (KOHX), 45 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:24 PM CDTHAIL 111 Se Clarksville, TNQUARTER SIZED HAIL REPORTED IN CLARKSVILLE.
Jun 27, 4:24 PM CDTHAIL 111 Se Clarksville, TNQUARTER SIZED HAIL REPORTED SOUTHEAST OF CLARKSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 358 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
358 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

104 
WUUS54 KOHX 272117
SVROHX
TNC021-043-125-147-272145-
/O.NEW.KOHX.SV.W.0107.180627T2117Z-180627T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
417 PM CDT WED JUN 27 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Dickson County in Middle Tennessee...
  Southeastern Montgomery County in Middle Tennessee...
  Cheatham County in Middle Tennessee...
  Southwestern Robertson County in Middle Tennessee...

* Until 445 PM CDT.

* At 417 PM CDT, a severe thunderstorm was located 13 miles south of
  Clarksville, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ashland City, Coopertown, Pleasant View, Cheatham Dam and
  Cunningham.

This includes Interstate 24 between mile markers 17 and 30.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3630 8694 3628 8695 3627 8696 3623 8698
      3622 8699 3627 8741 3645 8740 3649 8693
TIME...MOT...LOC 2117Z 270DEG 25KT 3637 8732 

HAIL...1.00IN
WIND...60MPH
 
$$

Rose
2 follow-up statements
561 
WWUS54 KOHX 272133
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
433 PM CDT WED JUN 27 2018

TNC021-043-125-147-272145-
/O.CON.KOHX.SV.W.0107.000000T0000Z-180627T2145Z/
Dickson TN-Montgomery TN-Cheatham TN-Robertson TN-
433 PM CDT WED JUN 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN DICKSON...SOUTHEASTERN MONTGOMERY...NORTHERN
CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES...

At 433 PM CDT, a severe thunderstorm was located 9 miles northwest of
Ashland City, moving east at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Public.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Ashland City, Coopertown, Pleasant View and Cheatham Dam. 

This includes Interstate 24 between mile markers 17 and 29.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3627 8726 3646 8726 3647 8722 3649 8695
      3628 8695 3627 8696 3623 8698
TIME...MOT...LOC 2133Z 270DEG 25KT 3637 8718 

HAIL...1.00IN
WIND...<50MPH
 
$$

Rose
196 
WWUS54 KOHX 272141
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
441 PM CDT WED JUN 27 2018

TNC021-043-125-147-272151-
/O.EXP.KOHX.SV.W.0107.000000T0000Z-180627T2145Z/
Dickson TN-Montgomery TN-Cheatham TN-Robertson TN-
441 PM CDT WED JUN 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKSON...
SOUTHEASTERN MONTGOMERY...NORTHERN CHEATHAM AND SOUTHWESTERN
ROBERTSON COUNTIES WILL EXPIRE AT 445 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3627 8726 3646 8726 3647 8722 3649 8695
      3628 8695 3627 8696 3623 8698
TIME...MOT...LOC 2141Z 270DEG 25KT 3637 8712 

$$

Rose

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:31 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 27, 3:31 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
331 PM CDT Wed Jun 27 2018

.DISCUSSION...

Today started off active as an upper level trough associated with
the Great Lakes low helped form a complex of storms near and east
of Nashville around daybreak. That complex spread east through
the Upper Cumberland/Plateau the rest of the morning. That entire
area had at least 1.50 inches of rain (isolated totals much
greater) while early afternoon temps were suppressed down into
the upper 60s (!!) to lower 70s. Quite a deal for late June. New
storms...some causing reports of downed trees...formed in southern
KY by mid afternoon and were spreading across our northeast
counties at 20Z. These should exit our CWA by 22Z.

Looking west... a few other storms were developing by 20Z in our
northwest counties. Expect these to expand and intensify as they
move southeastward through areas that were south of this morning's
rains and therefore encounter an more unstable airmass. SPC Meso
page shows CAPEs exceeding 3000 J/Kg across the west and south
halves of the Midstate.

Should be a break in the storms this evening but additional
rounds/complexes of storms are possible late tonight into Thursday
thanks to a moist and unstable airmass along with northwesterly
upper level flow generated between the departing Great Lakes low
and the H5 ridge over the Southwest U.S. That H5 ridge will build
eastward toward TN later Thursday night and move across the state
on Friday, thus ending the northwest flow aloft. Higher heights
and thickness, rich moisture and increased insolation should make
Friday the most uncomfortable day in the short term. Heat indicies
should be mainly in the 102-105 range.

After Friday's slight decrease, POPs should trend a tad higher
Saturday and Sunday as the H5 ridge slides to our east. A warm
moist airmass will remain in place both days...with scattered
afternoon/evening storms and temps running a few degrees higher
than average.

Monday through Wednesday of next week looks a little warmer than
average with scattered afternoon and evening storms. Upper level
ridge axis will stretch from NM northeastward to PA, leaving TN on
the south side of that axis. This should produce light east or
northeasterly flow aloft. Models suggest extra moisture could be
provided by a westward-moving weakness on the south side of the
ridge...so POPs in the 30 to 50 percent range seem reasonable each
day.

&&

.AVIATION...
18Z TAF DISCUSSION.

Additional thunderstorms expected to develop near all airports
this afternoon with VCTS through 00Z. A break in activity is
anticipated this evening before more scattered showers or possibly
some thunderstorms affects the area tonight. VFR will be seen at
CKV/BNA/MQY through the period but CSV will have MVFR/IFR cigs/vis
at times this afternoon. Gusty southwest winds early in the TAFs
will become light after sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  91  74  93  75 /  50  50  20  30  10
Clarksville    74  91  73  91  74 /  50  50  20  30  10
Crossville     70  85  70  87  70 /  60  50  20  30  20
Columbia       74  91  73  91  73 /  40  50  20  40  10
Lawrenceburg   73  91  72  91  73 /  40  50  20  40  20
Waverly        74  90  73  91  74 /  50  50  20  30  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......49
AVIATION........Shamburger
Hazardous weather outlook, Jun 27, 8:14 AM CDT, 8 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
814 AM CDT Wed Jun 27 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-281130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
814 AM CDT Wed Jun 27 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few strong to severe thunderstorms will be possible across
Middle Tennessee mainly this afternoon, then again late tonight.
The main concern with any strong to severe thunderstorms that do
develop will be strong to damaging winds. Minor flooding is also
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 27, 3:47 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
347 PM CDT WED JUN 27 2018

TNZ007-272115-
Robertson TN-
347 PM CDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON COUNTY UNTIL 415 PM
CDT...

At 347 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Guthrie, or 10 miles northwest of Springfield,
moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Springfield, Greenbrier, Coopertown, Ridgetop, Cross Plains, Orlinda,
Adams and Cedar Hill.

LAT...LON 3660 8665 3636 8680 3650 8712 3652 8711
      3654 8712 3655 8712 3655 8714 3657 8713
      3661 8712 3662 8713 3664 8711 3665 8689
TIME...MOT...LOC 2047Z 289DEG 25KT 3657 8704

Shamburger
Local storm report, Jun 27, 3:50 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT WED JUN 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     FLASH FLOOD      RED BOILING SPRINGS     36.53N  85.85W
06/27/2018                   MACON              TN   TRAINED SPOTTER

            ROADS FLOODED IN DOWNTOWN RED BOILING SPRINGS AROUND
            HWY 52 AND BENNETT HILL RD AND MCCLURE AND MAIN.

&&

EVENT NUMBER OHX1800190

DAVIS
Special weather statement, Jun 27, 3:55 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
355 PM CDT WED JUN 27 2018

TNZ025-026-272145-
Dickson TN-Cheatham TN-
355 PM CDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DICKSON AND SOUTHEASTERN
CHEATHAM COUNTIES UNTIL 445 PM CDT...

At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dickson, moving east at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dickson, Ashland City, White Bluff, Kingston Springs, Pegram, Burns,
Charlotte and Vanleer.

LAT...LON 3623 8698 3614 8700 3609 8704 3604 8704
      3605 8705 3604 8706 3605 8718 3603 8719
      3607 8748 3625 8747 3626 8697
TIME...MOT...LOC 2055Z 273DEG 26KT 3616 8739

Shamburger
Local storm report, Jun 27, 4:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT WED JUN 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     4 ESE GRIMSLEY          36.24N  84.92W
06/27/2018                   FENTRESS           TN   TRAINED SPOTTER

            SEVERAL TREES REPORTED DOWN STANDING ROCK ROAD ALONG
            THE FENTRESS MORGAN COUNTY LINE.

&&

EVENT NUMBER OHX1800191

DAVIS
Special weather statement, Jun 27, 4:02 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
402 PM CDT WED JUN 27 2018

TNZ030>033-272130-
Putnam TN-Overton TN-Jackson TN-Smith TN-
402 PM CDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON...
SOUTHEASTERN SMITH...SOUTHERN JACKSON AND NORTHWESTERN PUTNAM
COUNTIES UNTIL 430 PM CDT...

At 402 PM CDT, trained weather spotters reported a strong
thunderstorm producing dime size hail in Carthage, moving east at 25
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cookeville, Carthage, Gainesboro, Algood, Baxter, Gordonsville,
Hickman, South Carthage, Granville and Cummins Falls State Park.

LAT...LON 3608 8542 3615 8601 3634 8599 3635 8539
TIME...MOT...LOC 2102Z 272DEG 20KT 3625 8591

Shamburger
Local storm report, Jun 27, 4:09 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
409 PM CDT WED JUN 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     4 NW DICKSON            36.12N  87.43W
06/27/2018  M52 MPH          DICKSON            TN   AWOS

            52 MPH WIND GUST REPORTED AT THE DICKSON TENNESSEE AWOS
            SITE KM02

&&

EVENT NUMBER OHX1800192

DAVIS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:28 PM CDTSpecial Weather StatementOHXMontgomery, Stewart47 min
Jun 26, 8:42 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart48 min
Jun 26, 9:08 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Montgomery, Stewart52 min
Jun 26, 9:48 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart42 min
Jun 26, 9:59 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Montgomery, Robertson, Stewart61 min
Jun 26, 10:38 PM CDTSpecial Weather StatementOHXCheatham, Robertson, Sumner37 min
Jun 26, 11:14 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Macon, Sumner, Trousdale46 min
Jun 27, 12:25 AM CDTSpecial Weather StatementOHXClay, Fentress, Jackson, Overton, Pickett, Putnam50 min
Jun 27, 2:11 AM CDTSpecial Weather StatementOHXBedford, Coffee34 min
Jun 27, 2:38 AM CDTSpecial Weather StatementOHXWarren52 min
Jun 27, 3:21 AM CDTSpecial Weather StatementOHXGrundy, Van Buren24 min
Jun 27, 6:37 AM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Wilson113 min
Jun 27, 7:48 AM CDTAreal Flood AdvisoryOHXMacon, Smith, Sumner, Trousdale, Wilson117 min
Jun 27, 8:10 AM CDTSpecial Weather StatementOHXSmith35 min
Jun 27, 8:44 AM CDTAreal Flood AdvisoryOHXMacon, Smith, Trousdale, Wilson2 hr
Jun 27, 9:47 AM CDTAreal Flood AdvisoryOHXClay, Jackson, Putnam, Smith118 min
Jun 27, 12:23 PM CDTSpecial Weather StatementOHXDeKalb, White52 min
Jun 27, 12:45 PM CDTAreal Flood AdvisoryOHXDeKalb3 hr
Jun 27, 1:35 PM CDTAreal Flood AdvisoryOHXPutnam, White115 min
Jun 27, 2:15 PM CDTSpecial Weather StatementOHXClay, Macon, Pickett60 min
Jun 27, 2:21 PM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett39 min
Jun 27, 2:31 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon29 min
Jun 27, 2:58 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Macon, Overton, Pickett47 min
Jun 27, 3:24 PM CDTSpecial Weather StatementOHXDickson, Humphreys51 min
Jun 27, 3:35 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Smith115 min
Jun 27, 3:36 PM CDTSpecial Weather StatementOHXMacon39 min
Jun 27, 3:47 PM CDTSpecial Weather StatementOHXRobertson28 min
Jun 27, 3:55 PM CDTSpecial Weather StatementOHXCheatham, Dickson50 min
Jun 27, 4:02 PM CDTSpecial Weather StatementOHXPutnam, Smith28 min
Jun 27, 4:05 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson12 min
Jun 27, 4:08 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner18 min
Jun 27, 4:23 PM CDTSpecial Weather StatementOHXWhite37 min
Jun 27, 4:24 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson36 min
Jun 27, 4:46 PM CDTSpecial Weather StatementOHXVan Buren29 min
Jun 27, 4:51 PM CDTSpecial Weather StatementOHXDavidson24 min
Jun 27, 4:54 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Trousdale, Wilson36 min
Jun 27, 4:56 PM CDTSpecial Weather StatementOHXWilson34 min
Jun 27, 5:00 PM CDTSpecial Weather StatementOHXDavidson30 min
Jun 27, 5:13 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White20 min
Jun 27, 5:17 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Overton, Putnam, Smith and 1 more3 hr
Jun 27, 5:25 PM CDTSevere Thunderstorm WarningOHXRutherford, Smith, Wilson22 min
Jun 27, 5:26 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith, White34 min
Jun 27, 5:51 PM CDTSpecial Weather StatementOHXDeKalb24 min
Jun 27, 6:02 PM CDTSpecial Weather StatementOHXWhite28 min
Jun 27, 6:27 PM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren33 min
Jun 27, 6:38 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy18 min
Jun 27, 6:58 PM CDTSpecial Weather StatementOHXCoffee, Grundy32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.